MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING; SCREWDRIVERS
Model Number 03.010.110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, a piece of the wooden handle of the cannulated star drive screwdriver chipped off during cleaning in the sterile processing department.There was no patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the cannulated stardrive screwdriver t40/self-retaining (p/n 03.010.110 lot 5442041) was received showing a portion of the handle broken off towards the distal end.The broken off fragment(s) were not returned.No other visual issues were identified with the returned components of the device.The device failure/defect of broken handle was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: dimensional inspection of the handle was not conducted due to post manufacturing damage and missing fragment(s).Document/specification review: the relevant drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the cannulated stardrive screwdriver t40/self-retaining (p/n 03.010.110 lot 5442041) as a portion of the handle was broken off towards the distal end.No definitive root cause could be determined.It is likely that the age and consistent device use and repeated reprocessing of the phenolic handle material has led to this confirmed complaint condition.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: p/n 03.010.110 lot 5442041 manufactured by synthese brandywine released to warehouse date: (b)(6) 2007 no ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H11 corrected data: g1: corrected physical manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8885025
Report Number2939274-2019-59715
Device Sequence Number14052538
Product Code HXX
UDI-Device Identifier10886982067821
UDI-Public(01)10886982067821
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.110
Device Catalogue Number03.010.110
Device Lot Number5442041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/14/2019
Patient Sequence Number1